Thunderstorm Wind, Hot Spring
- When
- June 14, 10:30 PM CST
- Where
- Hot Spring County, Rockport
- Measured
- 50 kt (58 mph)
- Reported by
- INSURANCE COMPANY
- Coordinates
- 34.383, -92.817
Thunderstorm winds blew down some large limbs.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 14, 2:20 PM CST, 8 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 320 PM CDT THU JUN 14 2001 OBVIOUS FORECAST CONCERN WILL BE WITH THE 1ST AND EARLY 2ND PERIODS AS COLD FRONT MARCHES THROUGH THE STATE FROM NORTHWEST TO SOUTHEAST. MODELS IN FAIRLY GOOD AGREEMENT ON TIMING...THOUGH ETA/NGM SEEM JUST A BIT SLOWER. THUS...WILL HOLD ONTO POPS INTO THE DAY FRI... ESPECIALLY OVER THE SOUTHEAST HALF OF THE FORECAST AREA. LOOKS LIKE SEVERE WEATHER THREAT WILL BE WIDESPREAD OVERNIGHT...WITH BEST CHANCES BEFORE MIDNIGHT OVER THE WEST AND AFTER MIDNIGHT FURTHER EAST INTO CENTRAL...AND EVENTUALLY EASTERN AR. MISSING SOME UPPER LEVEL DYNAMICS...BUT MID/LOWER LEVEL PARAMETERS AND INSTABILITY ARE VERY SUPPORTIVE OF SEVERE STORMS IN EASTERN OK THIS EVENING. SEVERE THREAT MAY DECREASE SOMEWHAT AFTER MIDNIGHT AS HEATING WILL BE LOST AND MOST OF THE UPPER SUPPORT BRUSHES BY TO THE NORTH. HOWEVER...STILL THINK SVR CHANCES ARE HIGH ENOUGH OVER THE EASTERN ZONES TO WARRANT A MENTION IN THE ZONES. WILL HANG ON TO POPS FRIDAY MORNING SOUTHEAST HALF. MAY EVEN BE ENOUGH RESIDUAL MOISTURE ACROSS THE FAR SOUTHEAST ZONES FRI AFTERNOON FOR SOME REDEVELOPMENT...BUT THINK MOST OF THE FORCING WILL BE EAST OF THE REGION BY THEN. LOOKS HIGH AND DRY SAT-MON AS UPPER HIGH BUILDS BACK IN AND TAKES RESIDENCE. AIR WILL BE A BIT DRIER SAT-SUN...BUT WILL HEAT UP WELL IN THE AFTERNOON. COULD SEE SOME 30-35 DEGREE DIOURNAL TEMP CHANGES OVER THE WEEKEND. WILL STAY CLOSE TO THE AVN/NGM MOS TEMPS. (45) .LIT...NONE
ARZ003>006-012>015-021>024-030-031-037>042-052-150315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 818 PM CDT THU JUN 14 2001 ...SEVERE THUNDERSTORM WATCH FOR MUCH OF NORTHERN AND WESTERN ARKANSAS... A SEVERE THUNDERSTORM WATCH WILL BE IN EFFECT FOR MUCH OF NORTHERN AND WESTERN ARKANSAS UNTIL 1 AM CDT. DURING THE EARLY EVENING...A SOLID LINE OF THUNDERSTORMS STRETCHED FROM NORTHWEST ARKANSAS INTO EASTERN OKLAHOMA. THIS LINE PICKED UP SPEED DURING THE EARLY EVENING HOURS...AND WAS MOVING MORE QUICKLY TO THE EAST. THE MAJOR SEVERE WEATHER THREAT IN THE WATCH AREA WILL BE DAMAGING WINDS...AND THERE COULD BE SOME LARGE HAIL AS WELL. EVEN IN AREAS WHERE THE STORMS DO NOT INCREASE TO SEVERE LEVELS... WINDS OF 30 TO 40 MPH WILL BE COMMON. THERE WILL ALSO BE A GREAT AMOUNT OF CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY DOWNPOURS. SOME PLACES WILL RECEIVE 1 TO 1 1/2 INCHES OF RAIN IN AN HOUR...AND A FEW SPOTS COULD PICK UP 2 INCHES IN ONE HOUR. RAINFALL OF THIS INTENSITY WILL BE SUFFICIENT TO CAUSE SOME FLOODING ON CITY STREETS AND COUNTY ROADS. PEOPLE IN THE AREA COVERED BY THE SEVERE WEATHER WATCH SHOULD KEEP A VERY CLOSE EYE ON THE WEATHER. THE THUNDERSTORMS WILL MOVE IN QUICKLY AND PRODUCE VERY GUSTY WINDS AS SOON AS THEY ARRIVE AT A GIVEN LOCATION. 28
ARZ003>006-012>015-021>024-030-031-037>042-052-150315- SPECIAL WEATHER STATEMENT...RETRANSMISSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 818 PM CDT THU JUN 14 2001 ...SEVERE THUNDERSTORM WATCH FOR MUCH OF NORTHERN AND WESTERN ARKANSAS... A SEVERE THUNDERSTORM WATCH WILL BE IN EFFECT FOR MUCH OF NORTHERN AND WESTERN ARKANSAS UNTIL 1 AM CDT. DURING THE EARLY EVENING...A SOLID LINE OF THUNDERSTORMS STRETCHED FROM NORTHWEST ARKANSAS INTO EASTERN OKLAHOMA. THIS LINE PICKED UP SPEED DURING THE EARLY EVENING HOURS...AND WAS MOVING MORE QUICKLY TO THE EAST. THE MAJOR SEVERE WEATHER THREAT IN THE WATCH AREA WILL BE DAMAGING WINDS...AND THERE COULD BE SOME LARGE HAIL AS WELL. EVEN IN AREAS WHERE THE STORMS DO NOT INCREASE TO SEVERE LEVELS... WINDS OF 30 TO 40 MPH WILL BE COMMON. THERE WILL ALSO BE A GREAT AMOUNT OF CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY DOWNPOURS. SOME PLACES WILL RECEIVE 1 TO 1 1/2 INCHES OF RAIN IN AN HOUR...AND A FEW SPOTS COULD PICK UP 2 INCHES IN ONE HOUR. RAINFALL OF THIS INTENSITY WILL BE SUFFICIENT TO CAUSE SOME FLOODING ON CITY STREETS AND COUNTY ROADS. PEOPLE IN THE AREA COVERED BY THE SEVERE WEATHER WATCH SHOULD KEEP A VERY CLOSE EYE ON THE WEATHER. THE THUNDERSTORMS WILL MOVE IN QUICKLY AND PRODUCE VERY GUSTY WINDS AS SOON AS THEY ARRIVE AT A GIVEN LOCATION. 28
ARZ003>006-012>015-021>024-030>034-037>047-052>057-062>064-066>068- 150400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 939 PM CDT THU JUN 14 2001 ...SEVERE THUNDERSTORM WATCHES COVER MOST OF ARKANSAS... SEVERE THUNDERSTORM WATCHES WILL BE IN EFFECT FOR MUCH OF NORTHERN AND WESTERN ARKANSAS UNTIL 1 AM...AND FOR MOST OF CENTRAL AND SOUTHERN ARKANSAS UNTIL 2 AM. AT MID-EVENING...A SOLID LINE OF THUNDERSTORMS STRETCHED FROM NEAR MOUNTAIN HOME TO OZARK...AND THEN CURVED DOWN TO NEAR WALDRON AND EAST OF MENA. THE LINE WAS MOVING EAST AROUND 50 MPH. THE MAJOR SEVERE WEATHER THREAT IN THE WATCH AREAS WILL BE DAMAGING WINDS...AND THERE COULD BE SOME LARGE HAIL AS WELL. HAM RADIO OPERATORS REPORTED WINDS TO 70 MPH AT BOONEVILLE AS THE THUNDERSTORMS MOVED THROUGH. EVEN IN AREAS WHERE THE STORMS DO NOT INCREASE TO SEVERE LEVELS... WINDS OF 30 TO 40 MPH WILL BE COMMON. THERE WILL ALSO BE AN UNUSUALLY LARGE AMOUNT OF CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY DOWNPOURS. SOME PLACES WILL RECEIVE 1 TO 1 1/2 INCHES OF RAIN IN AN HOUR...AND A FEW SPOTS COULD PICK UP 2 INCHES IN ONE HOUR. RAINFALL OF THIS INTENSITY WILL BE SUFFICIENT TO CAUSE SOME FLOODING ON CITY STREETS AND COUNTY ROADS. PEOPLE IN THE AREA COVERED BY THE SEVERE WEATHER WATCHES SHOULD KEEP A VERY CLOSE EYE ON THE WEATHER. THE THUNDERSTORMS WILL MOVE IN QUICKLY AND PRODUCE VERY GUSTY WINDS AS SOON AS THEY ARRIVE AT A GIVEN LOCATION. 28
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
947 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0843 PM 6 S HARRISON AR .75 INCH HAIL
06/14/01 BOONE REPORTED BY EMERGENCY
MANAGEMENT.
0846 PM 3 SE BELLEFONTE AR .75 INCH HAIL
06/14/01 BOONE REPORTED BY EMERGENCY
MANAGEMENT.
0846 PM 3 N OLVEY AR WIND DAMAGE
06/14/01 BOONE TREES DOWN AND ROOF OFF
BARN. REPORTED BY
EMERGENCY MANAGEMENT.
0934 PM BOONEVILLE AR 70 MPH TSTM GUST
06/14/01 LOGAN REPORTED BY HAM RADIO
t OPERATOR.ARZ003>006-012-021-030-037-040-041-052-150500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1101 PM CDT THU JUN 14 2001 SEVERE THUNDERSTORM WATCH NUMBER 431 WHICH WAS ISSUED EARLIER THIS EVENING IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES IN NORTHERN AND WESTERN ARKANSAS... ...FULTON...BAXTER...MARION...BOONE...NEWTON...JOHNSON...LOGAN... SCOTT...POLK...MONTGOMERY...AND PIKE. AT 1100 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM HARDY TO MOUNTAIN VIEW TO RUSSELLVILLE TO HOPE. THE STORMS ARE MOVING EAST AT 50 MPH. SEVERE THUNDERSTORM WATCH NUMBER 431 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES UNTIL 100 AM CDT... ...YELL...PERRY...CONWAY...GARLAND...POPE...SEARCY...CLEBURNE...VAN BUREN...STONE...AND IZARD. 22
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1106 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 PM COVE AR WIND DAMAGE
06/14/01 POLK TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
0905 PM MENA AR WIND DAMAGE
06/14/01 POLK TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
0947 PM BOONEVILLE AR WIND DAMAGE
06/14/01 LOGAN TREES DOWN. REPORTED BY
HAM RADIO OPERATOR.
0950 PM 3 NE COAL HILL AR WIND DAMAGE
06/14/01 JOHNSON TREES AND POWER LINES
DOWN. PLYWOOD FLYING
THROUGH THE AIR.
REPORTED BY LAW
n ENFORCEMENT.The Little Rock radar (KLZK), 72 km away, was scanning. The volume nearest the first event began at 04:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds blew down some large limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5253895.